| Model Number |
JF-140F |
| Medical Device Problem Codes |
Device Reprocessing Problem (1091); Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Bacterial Infection (1735)
| Date of Event |
01/30/2020
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
A review of the service history indicates the scope was purchased on (b)(6) 2010 and has received one service in the last year.This repair was not related to any positive patient or scope cultures, and the scope was last repaired on (b)(6) 2019 for a sheath fail.As apart of the investigation, an endoscopic support specialist (ess) went onsite to assess the user facility's reprocessing practices.During the observation, ess observed the customer not removing scope from water following leak testing.Only the connector is removed.No other deviations were noted.The user facility has new staff members reprocessing the scopes.Additionally, a reprocessing in-service was conducted on a jf-140f with the customer.The in-service included all cleaning, disinfection and sterilization information that is contained in the olympus manual.In-service was also provided to one new staff member and scheduled another staff member for in-service on a different day to ensure all new staff members are trained properly.This event has been reported by the importer on mdr# 2951238-2020-00442.Device not returned.
Event or Problem Description
Olympus received a complaint from a user facility stating that there was concern about two patients that developed carbapenem-resistant enterobacteriaceae (cre) following endoscopic retrograde cholangiopancreatography (ercp).Patient 2 had an ercp, the patient was not known to have cre prior to the ercp.On (b)(6) 2020 patient 2 had an ercp with jf-140f, sn (b)(4).This particular scope was used on 3 additional patients without any evidence of transmission.On (b)(6) 2020, patient 2 had a urine culture which was positive for cre.The scope was double manually cleaned and double high-level disinfected between patients as is their usual process.Patient 2 was an inpatient on the same unit where another patient tested positive for cre and shared caregivers.Both isolates were sent for genomic analysis and have matching chromosomal patterns.The user facility suspects that transmission occurred either via duodenoscope or through shared caregivers.All the 140 series scopes were sent through eto sterilization, per facility protocol, and were not cultured prior.The jf-140f scope has been quarantined at the user facility.No additional information could be provided by the user facility regarding the treatment of the infections in either patient.This report captures patient 2.
Additional Manufacturer Narrative
This report is being supplemented to report the investigation results.And updated information in h6.A review of the device history record (dhr) was conducted, it was confirmed that the product was shipped from the factory after passing the shipping inspection.No obvious misuse is confirmed in the complaint information.Review result of the reprocessing method used by the reporting facility was conducted.The following observation was made: reprocessing method not described in the instructions for use (ifu) was confirmed.However, clear deviation from the ifu that could lead to the occurrence of infection was not confirmed.A scope buddy, manufactured by medivator was used for the working channel and k-wire channel, this is not listed in the ifu as a compatible device.An unknown aer was used for high level disinfection (hld).The complaint device was not returned to olympus for physical evaluation.This investigation is conducted based on the information provided.The device inspection was not possible.It is not possible to definitively determine if the patients¿ infection was caused using the subject device.